MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY OLYMPUS ESG-100, 220...240 V~,; GENERATOR

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY OLYMPUS ESG-100, 220...240 V~,; GENERATOR
Model Number WB991036
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation of error code e234 was confirmed.The error code was caused by a defective communication board (150-214-a).The customer¿s allegation of error code e22 cannot be confirmed.On a follow up response with the repair center (rc) engineer, it was conveyed that during inspection, errors e234 and e327 were reported during startup, however no error e22 was found and there was no clear feedback onsite.After conducting cross tests, it was found that the circuit board connected to the footswitch connector was faulty resulting in the error.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the olympus esg-100, does not respond to foot switch activation (error code e22) and also displayed error code e234.The issue was found during maintenance.The procedure was finished with a similar device.There were no reports of a delay and there were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information based on the legal manufacturer's final investigation.
 
Event or Problem Description
The intended procedure was a gastroscopy examination.Polyps were found and cut out.The procedure was delayed by 5 minutes.The procedure was completed with a similar device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to e1.Based on the results of the investigation, error message 234 represents a communication error between the spark monitor on the generator board and the microcontroller on the control board.If the microcontroller does not receive a response, there is a timeout and error message 234 is triggered.Possible causes are: 1.A defective microcontroller in the spark monitor (ic 19) 2.A defective optical transceiver in the spark monitor (ic 21) 3.A defective fiber-optic cable 4.A defective optical transceiver on the control board (ic 4) 5.A defective buffer (ic3) if the determined voltage is too low, error message 327 is triggered and the activation of the esg-100 is terminated for safety reasons.Possible causes are: 1.The contact of the neutral electrode is poor (temporary error, user error).In such a case, the user should check the attachment of the neutral electrode, correct it, and replace the neutral electrode if necessary.2.The adjustment of the cqm is faulty.In such a case, the esg-100 must be subjected to a new cqm adjustment at an authorized service workshop.3.A defective measuring device on the control board.4.A defective adc on the control board.5.A defective microcontroller on the relay board.In the esg-100, the activation logic for the foot switch is located on the communication board.Hardware defects of the communication board component may restrict the foot switch functionality of the device in whole or in part causing the activation via the foot switch not possible.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Correction: d3, g1, h11.This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is 3003724334.

Brand Name
OLYMPUS ESG-100, 220...240 V~,
Common Device Name
GENERATOR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM   14513
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17318258
Report Number9610773-2023-01873
Device Sequence Number6226397
Product Code GEI
UDI-Device Identifier04042768910364
UDI-Public04042768910364
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K073207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWB991036
Device Catalogue NumberWB991036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer08/19/2023
11/20/2023
06/27/2024
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date09/18/2023
11/21/2023
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown